MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-036
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Embolism (1829); Ventricle, Abnormality Of (2078); No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of device embolization and explant of the device was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2020 a 34mm asd device was prepped and delivered to the defect.The patient has a baseline rhythm of sinus rhythm.Significant residual shunting was noted on an echo and the 34mm device was not released due to residual shunting by echo.A 36mm asd device was prepped and delivered to the defect.The echo showed no residual shunt and was stable.The device was released and appeared to remain in a stable position on tee.Approximately 3 minutes later the patient experienced ventricular ectopy and tee confirmed that the device had embolized into the right atrium.The patient returned to sinus rhythm soon after.The 36mm device was retrieved in the or and the defect was closed surgically with a patch.There was no clinically significant delay.The patient remained stable through out the entire procedure.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10469208
Report Number2135147-2020-00381
Device Sequence Number16763158
Product Code MLV
UDI-Device Identifier00811806010250
UDI-Public00811806010250
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number9-ASD-036
Device Catalogue Number9-ASD-036
Device Lot Number7092612
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2020
Initial Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR